# SDR 2012FA0000833

- Difficulty date: December 24, 2012
- Submitted: December 25, 2012
- Operation: Air carrier
- Aircraft: N4127R
- Make and model: Piper PA-32-300
- Aircraft serial: 3240445
- Aircraft time: 11,488 hours
- Engine: Lyc IO540K1A5
- Engine time: 1,575 hours
- Propeller: Hartzl HCC3YR
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 103493704R
- Part serial: CO69714FR
- Condition: Out Of Sequence
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED THAT SHORTLY AFTER TAKEOFF,  FELT A SURGING, BUT DID NOT SEE ANY APPRECIABLE INDICATION ON THE RPM, MANIFOLD PRESSURE OR FUEL FLOW INDICATORS.  ON DOWNWIND LEG AFTER DEPARTURE,  NOTICEABLE LOSS OF POWER OCCURRED WITH A CORRESPONDING LOSS OF RPM.  PILOT MADE AN IMMEDIATE RETURN AND LANDED AFTER DECLARING AN EMERGENCY TO AVOID FLYING OVER WATER WHILE TRAFFIC ON FINAL WAS LANDING.  LANDING WAS UNEVENTFUL AND ACFT TAXIED TO PARKING UNDER ITS OWN POWER.  MX RUN-UP REVEALED A 500 RPM DROP ON THE LT MAGNETO AND ONE SPARK PLUG FOULED.  ATTEMPTS TO RE-TIME LT MAGNETO WERE UNSUCCESSFUL.
